USMLE Forums banner

1 - 5 of 5 Posts

·
Registered
Joined
·
177 Posts
Discussion Starter #1
A 27 year old female is brought into the Emergency Department by her parents. The parents say she was chasing her favorite cat around the house trying to kill it with a butcher knife. The psychiatric resident on call asks the patient why she was doing this. She responds, “Because the demons told me too”. On further investigation the resident finds out she has a long history of visual and auditory hallucinations, that have been refractory to 3 different anti-psychotic medications. The patient is admitted to the hospital and started on a new medication. Two months after admission her hallucinations have ceased, but a routine CBC reveals marked leukopenia with the greatest depletion of polymorphonuclear leukocytes. What drug was this patient started on?
A - Heloperidol
B - Clozapine
C - Risperdone
D - Olanzapine
E - Chlorpromazine
 

·
Registered
Joined
·
316 Posts
clozapine, ticlopidine, sulphasalazine and antithyroid drugs cause agranulocytopenia....
 
1 - 5 of 5 Posts
Top